Q. Is it safe to give Albendazole twice in a short interval?

Answered by
Dr. Deepak Patel
and medically reviewed by iCliniq medical review team.
Published on Apr 11, 2017 and last reviewed on: Nov 15, 2019

Hi doctor,

My son is 1 year 5 month old now. He was treated with Albid suspension for worm before two months. Again he has same symptoms of worm infection now. What can I do? Is it safe to give him Albid or other medicine for worm within short interval of two months? Please suggest.

Dr. Deepak Patel

Child Health Paediatrics
#

Hi,

Welcome to icliniq.com.

  • Yes, you can give him Albid (Albendazole) 10 ml at night before sleep.
  • But, I suggest you to give syrup Bandy Plus (combination of Albendazole and Ivermectin) 10 ml at night before sleep. Because, Albid contains only Albendazole while Bandy Plus contains Albendazole and Ivermectin, so Bandy Plus will be more effective.
  • Get a stool routine microscopy test. Sometimes there are cysts of giardiasis in stool which have similar symptoms and treatment is a bit longer. So, a stool routine microscopy test is mandatory. Further treatment will depend on the above report.
  • If worm infection is more, then Albendazole should be repeated after two weeks. So, do not hesitate to give Albendazole.

Thank you doctor,

Previously my son was given two doses of Albid each 5 mL with a gap of ten days. After reading your reply, I got a fear about giardiasis. Today I went to hospital where he was diagnosed with worm infection primarily and the doctor prescribed Mebex to my wife. I would like to know the effect of Mebex on my son because he is under breast feeding. Whether this Mebex will cause any ill effect to my son? Please clear my doubt.

Dr. Deepak Patel

Child Health Paediatrics
#

Hi,

Welcome back to icliniq.com.

I see similar cases in my clinic every day. Mebex contains Mebendazole; this is used to treat gastrointestinal infestations. Use of Mebendazole in mother has absolutely no effect on child even if mother is breastfeeding the child. As I told you earlier there are some conditions like neurocysticercosis in which Albendazole is given continuously for 28 days.

I can assure you that giving Albendazole over short span will not do any harm to child. I think that a stool routine microscopy test is must if child have similar problem again and again. I advise you to give syrup Bandy Plus. A follow up with the stool test is necessary for further treatment. I wish your child a good health.

Hello doctor,

I am connecting with you after four months now. My son is 20 months old and his weight is weight 16 kg. He is suffering from cold, cough and fever. Doctor prescribed P-250 4 mL every 6 hour and Ascoril LS plus 4 mL thrice daily for 7 days. After 5 days condition does not improved. Then doctor gave Advent forte, it was prescribed for 6 days, 2.5 mL twice daily. He came out of fever but cough remains the same. Doctor then told to continue Ascoril LS plus for another 7 days Then everything came to normal and he was fine. Again today fever is back again with 102.2 degree Fahrenheit. I am much worried about the recurrent fever. Today I have given P-250 two times. Please suggest why this has happened.

Dr. Deepak Patel

Child Health Paediatrics
#

Hi,

Welcome once again to icliniq.com.

I can understand your concerns.

Your child has probably got lower respiratory tract infection. Sometimes, there is infection and antibiotic are not given for appropriate time. So, the symptoms again appear after some time. I suggest you to do an x-ray of chest, CBC (complete blood count) and CRP levels (C-reactive protein) in child to look for infection.

In my opinion, you should give,

  • Syrup Augmentin (combination of Amoxicillin and Potassium clavulanate) dds 3 mL thrice a day for three days.
  • Syrup Chericof (Dextromethorphan) 5 ml thrice a day for three days.
  • Syrup P-250 (Paracetamol) 5 mL if fever occurs.

Contact me after two days for follow up.

Hi doctor,

His fever has settled now and only mild cough is there. So, I did not go for any test. After the recovery from first fever my son's habit has changed. He does not show interest to eat any food. He becomes more irritating. He dares to sit for potty, before potty he cries and lost weight in that period. I am giving him Neopeptine 5 mL at night today. Is Neopeptine safe for my child in that situation? How to recover from that? Is there any supplement or medicine to give? What is the right dose of Neopeptine?

Dr. Deepak Patel

Child Health Paediatrics
#

Hi,

Welcome back to icliniq.com.

If there is no fever, then it means that child is responding to antibiotics. Child will eat regularly when he is fully recovered. So, do not worry about it now. Continue same drugs for three days. Neopeptine syrup can be given to child, but it is not mandatory. Dose of syrup is correct. I suggest you to continue the above drugs for three days and your child will be absolutely fine.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


My 6 year old daughter is very weak and refuses to eat. Can I give her Albendazole?

Query: Hi doctor,I have two kids, an 11 year old son and a 6 year old daughter. They both frequently complain about pain in their legs, which gets very severe many times and settles on giving them Paracetamol. I feel my daughter is very weak physically, and she refuses to eat everything except junk food...  Read Full >>


Dr. Preeti Puranik
Paediatrician

Answer: Hi, Welcome to icliniq.com. Regarding the leg pain, it can be due to the growth of the bones and muscles in children. These generally settle down with time. Other reason can be vitamin D3 deficiency. So, consult a pediatrician for a check up. Any local cause can be identified after examining. The ...  Read Full

I have itching in the anus and nothing seems to work. What to do?

Query: Hello doctor,I have intestinal worms causing itching in the anus. I tried Mebendazole 500 mg and also Albendazole 400 mg for three days but nothing works.  Read Full >>


Dr. Sandhya
General Practitioner

Answer: Hello, Welcome to icliniq.com. After viewing your query, I would like to add: Firstly, you need to mention the symptoms you are having. Have you undergone a stool examination? If not I would highly suggest that. It is very important to rule out any local causes for the feeling of itch. To be specif...  Read Full

Why does my baby poop frequently with gas?

Query: Hi doctor, I have a 1-month-old daughter. For the past two days, she passes the poop with more gas. I am breastfeeding her (no top milk). She has developed a rash over her genital area. Can you suggest something for her gas problem and frequently pooping with gas? I think pooping frequently causes ...  Read Full >>


Dr. Payas Joshi
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. Is it happening for the last two days only? Or was it from birth? If it is from birth, then you should go for a stool examination. Or else it will be transient. I hope you are not giving bottle feeding. A rash free ointment can be applied locally. An image of the rash c...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.